Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 5, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 8, 2018, 2:24 PM CST. It took effect at Mar 9, 2018, 11:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2018, 2:24 PM CST (20:24 UTC)
- In effect from
- Mar 9, 2018, 11:00 AM CST
- Expired
- Mar 9, 2018, 8:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
034 WWUS84 KMAF 082024 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 224 PM CST Thu Mar 8 2018 ...RED FLAG WARNING IN EFFECT FRIDAY AFTERNOON FOR THE GUADALUPE AND DAVIS MOUNTAINS, VAN HORN AND HIGHWAY 54 CORRIDOR AND MARFA PLATEAU FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR THE GUADALUPE AND DAVIS MOUNTAINS, VAN HORN AND HIGHWAY 54 CORRIDOR, MARFA PLATEAU, TRANS PECOS, BIG BEND, WESTERN PERMIAN BASIN, AND SOUTHEASTERN NEW MEXICO FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER... .Very dry fuels along with breezy and very warm conditions Friday will result in critical fire weather across these areas. These conditions will spread south and east on Saturday affecting much of the remainder of the area. The fire weather threat diminishes Sunday with the arrival of a cold front. NMZ114-TXZ057-074-080-258-091100- /O.UPG.KMAF.FW.A.0007.180309T1700Z-180310T0200Z/ /O.NEW.KMAF.FW.W.0005.180309T1700Z-180310T0200Z/ /O.NEW.KMAF.FW.A.0008.180310T1700Z-180311T0100Z/ Guadalupe Mountains-Van Horn and Highway 54 Corridor- Davis/Apache Mountains Area-Marfa Plateau- 224 PM CST Thu Mar 8 2018 /124 PM MST Thu Mar 8 2018/ ...RED FLAG WARNING IN EFFECT FRIDAY FOR THE GUADALUPE AND DAVIS MOUNTAINS, VAN HORN AND HIGHWAY 54 CORRIDOR AND MARFA PLATEAU FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT SATURDAY FOR THE GUADALUPE AND DAVIS MOUNTAINS, VAN HORN AND HIGHWAY 54 CORRIDOR AND MARFA PLATEAU FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER... The National Weather Service in Midland/Odessa has issued a Red Flag Warning, which is in effect from 11 AM CST /10 AM MST/ to 8 PM CST /7 PM MST/ Friday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Saturday morning through Saturday evening. * WIND...West 25 to 35 mph with higher gusts. * HUMIDITY...8 to 15 percent. * FIRE DANGER...High to very high. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NMZ115-TXZ045-046-050-051-058>062-067-068-075-081-082-091100- /O.NEW.KMAF.FW.A.0008.180310T1700Z-180311T0100Z/ Southeast Plains-Gaines-Dawson-Andrews-Martin- Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland- Ward-Crane-Pecos-Big Bend Area-Terrell- 224 PM CST Thu Mar 8 2018 /124 PM MST Thu Mar 8 2018/ ...FIRE WEATHER WATCH IN EFFECT SATURDAY FOR THE TRANS PECOS, BIG BEND, WESTERN PERMIAN BASIN, AND SOUTHEASTERN NEW MEXICO FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER... The National Weather Service in Midland/Odessa has issued a Fire Weather Watch, which is in effect from Saturday morning through Saturday evening. * WIND...West 20 to 30 mph. * HUMIDITY...8 to 12 percent. * FIRE DANGER...High to very high. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
2 follow-up statements
156 WWUS84 KMAF 091003 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 403 AM CST Fri Mar 9 2018 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR THE GUADALUPE AND DAVIS MOUNTAINS, VAN HORN AND HIGHWAY 54 CORRIDOR AND MARFA PLATEAU FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR THE GUADALUPE AND DAVIS MOUNTAINS, VAN HORN AND HIGHWAY 54 CORRIDOR, MARFA PLATEAU, TRANS PECOS, BIG BEND, WESTERN AND CENTRAL PERMIAN BASIN, AND SOUTHEASTERN NEW MEXICO FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER... .Very dry fuels along with breezy and very warm conditions today will result in critical fire weather across these areas. These conditions will spread south and east on Saturday affecting much of the remainder of the area. The fire weather threat diminishes Sunday with the arrival of a cold front. NMZ114-TXZ057-074-080-258-092200- /O.CON.KMAF.FW.W.0005.180309T1700Z-180310T0200Z/ /O.CON.KMAF.FW.A.0008.180310T1700Z-180311T0100Z/ Guadalupe Mountains-Van Horn and Highway 54 Corridor- Davis/Apache Mountains Area-Marfa Plateau- 403 AM CST Fri Mar 9 2018 /303 AM MST Fri Mar 9 2018/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING TO 8 PM CST /7 PM MST/ THIS EVENING FOR THE GUADALUPE AND DAVIS MOUNTAINS, VAN HORN AND HIGHWAY 54 CORRIDOR AND MARFA PLATEAU FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR THE GUADALUPE AND DAVIS MOUNTAINS, VAN HORN AND HIGHWAY 54 CORRIDOR AND MARFA PLATEAU FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER... * WIND...West 25 to 35 mph with higher gusts. * HUMIDITY...8 to 15 percent. * FIRE DANGER...High to very high. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NMZ115-TXZ045-046-050-051-058>062-067-068-075-081-082-092200- /O.CON.KMAF.FW.A.0008.180310T1700Z-180311T0100Z/ Southeast Plains-Gaines-Dawson-Andrews-Martin- Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland- Ward-Crane-Pecos-Big Bend Area-Terrell- 403 AM CST Fri Mar 9 2018 /303 AM MST Fri Mar 9 2018/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR THE TRANS PECOS, BIG BEND, WESTERN PERMIAN BASIN, AND SOUTHEASTERN NEW MEXICO FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER... * WIND...West 20 to 30 mph. * HUMIDITY...8 to 12 percent. * FIRE DANGER...High to very high. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
569 WWUS84 KMAF 092100 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 300 PM CST Fri Mar 9 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE, DAVIS, AND APACHE MOUNTAINS, VAN HORN AND THE HIGHWAY 54 CORRIDOR, AND THE MARFA PLATEAU... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR WEST TEXAS AND SOUTHEAST NEW MEXICO... .Very dry and breezy conditions have resulted in critical fire weather conditions from the Guadalupe Mountains to the Davis and Apache Mountains, as well as the Marfa Plateau, this afternoon. Critical fire weather conditions are possible again Saturday across all of West Texas and Southeast New Mexico. The fire weather threat diminishes Sunday with the arrival of a cold front. NMZ114-TXZ057-074-080-258-101300- /O.CON.KMAF.FW.W.0005.000000T0000Z-180310T0200Z/ /O.CON.KMAF.FW.A.0008.180310T1700Z-180311T0100Z/ Guadalupe Mountains-Van Horn and Highway 54 Corridor- Davis/Apache Mountains Area-Marfa Plateau- 300 PM CST Fri Mar 9 2018 /200 PM MST Fri Mar 9 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE, DAVIS, AND APACHE MOUNTAINS, VAN HORN AND THE HIGHWAY 54 CORRIDOR, AND THE MARFA PLATEAU... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR WEST TEXAS AND SOUTHEAST NEW MEXICO... * WIND...This afternoon and evening...West 20 to 30 mph with higher gusts. Saturday...West 20 to 25 mph. * HUMIDITY...This afternoon and evening...6 to 15%. Saturday...9 to 15%. * FIRE DANGER...High to extreme. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ047-048-052-053-063-069-070-079-101300- /O.EXA.KMAF.FW.A.0008.180310T1700Z-180311T0100Z/ Borden-Scurry-Howard-Mitchell-Glasscock-Upton-Reagan- Presidio Valley- 300 PM CST Fri Mar 9 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR WEST TEXAS AND SOUTHEAST NEW MEXICO... * WIND...West 15 to 20 mph. * HUMIDITY...7 to 12%. * FIRE DANGER...High. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NMZ115-TXZ045-046-050-051-058>062-067-068-075-081-082-101300- /O.CON.KMAF.FW.A.0008.180310T1700Z-180311T0100Z/ Southeast Plains-Gaines-Dawson-Andrews-Martin- Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland- Ward-Crane-Pecos-Big Bend Area-Terrell- 300 PM CST Fri Mar 9 2018 /200 PM MST Fri Mar 9 2018/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR WEST TEXAS AND SOUTHEAST NEW MEXICO... * WIND...West to northwest 15 to 20 mph. * HUMIDITY...7 to 13%. * FIRE DANGER...High to very high. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 8, 2:12 PM CST, 12 minutes earlier.
Area forecast discussion, Mar 8, 2:12 PM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
212 PM CST Thu Mar 8 2018
.DISCUSSION...
A spring-like pattern will keep the weather on its feet over the
next few days with fire weather and a strong cold front in the
offing. Broad upper ridging to our west will break down over the
next few days as a series of troughs move across the West and
Plains. Southerly low level flow is trying to bring moisture back to
the area, but we are only mustering dewpoints in the teens in 20's
at this time. This dry air will come into play a little later in the
forecast. Meanwhile, a surface low will develop over NW TX Friday
afternoon which should help to veer winds to the west across our
area. This will help keep the dry air already in place during the
day Friday. Winds will also increase across the higher terrain and
adjacent plains creating fire weather concerns. See the fire
weather discussion below. Temperatures will warm well above normal
Friday as a pronounced low level thermal ridge develops across W
TX and S NM.
Poor RH recovery is then expected Friday night as we keep a
westerly component to the winds. Saturday will be another very
warm day with stronger winds over a larger area. Fire danger will
still remain very high so have gone ahead and issued a Fire
Weather Watch already.
Our next change arrives in the form of a strong cold front
Saturday night as a shortwave digs across the Plains this
weekend. This front will knock temperatures down a good 10-15
degrees below normal to start out next week. A couple of weak
disturbances could bring a few showers to the area Sunday and
Monday, but unfortunately amounts look very light. Zonal mid level
flow will lead to slowly warming temperatures and dry conditions
mid to late next week.
&&
.FIRE WEATHER...
Fire weather conditions have been elevated across the area today
with RHs near 15 percent and winds 15-20mph. This will continue
tomorrow with critical conditions developing in the Davis and
Guadalupe Mountains and the Fire Weather Watch has been upgraded to
a warning. The fire danger threat will increase Saturday as winds
reach 20-30 mph across most of the area to go with minimum
humidities approaching the single digits. ERCs have been increasing
for the past couple of weeks and RFTI values are as high as 6-7,
therefore a Fire Weather Watch has been issued for much of the area
Saturday afternoon. Conditions improve Sunday with the arrival of a
cold front increasing humidities back above 20 percent.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 47 84 49 86 / 0 0 0 0
Carlsbad 42 83 50 82 / 0 0 0 0
Dryden 46 82 53 93 / 0 0 0 0
Fort Stockton 50 84 55 85 / 0 0 0 0
Guadalupe Pass 49 75 50 73 / 0 0 0 0
Hobbs 37 80 43 79 / 0 0 0 0
Marfa 42 78 41 77 / 0 0 0 0
Midland Intl Airport 47 83 50 85 / 0 0 0 0
Odessa 46 82 50 83 / 0 0 0 0
Wink 41 84 47 84 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from 10 AM to 7 PM MST Friday for Guadalupe
Mountains.
Fire Weather Watch from Saturday morning through Saturday
afternoon for Guadalupe Mountains-Southeast Plains.
TX...Red Flag Warning from 11 AM CST /10 AM MST/ to 8 PM CST /7 PM
MST/ Friday for Davis/Apache Mountains Area-Guadalupe
Mountains-Marfa Plateau-Van Horn and Highway 54 Corridor.
Fire Weather Watch from Saturday morning through Saturday
evening for Andrews-Big Bend Area-Crane-Davis/Apache
Mountains Area-Dawson-Ector-Gaines-Guadalupe Mountains-
Loving-Marfa Plateau-Martin-Midland-Pecos-Reeves County and
Upper Trans Pecos-Terrell-Van Horn and Highway 54 Corridor-
Ward-Winkler.
&&
10/29Hazardous weather outlook, Mar 8, 4:03 AM CST, 10 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 403 AM CST Thu Mar 8 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-091015- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 403 AM CST Thu Mar 8 2018 /303 AM MST Thu Mar 8 2018/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Very dry and breezy conditions will result in critical fire weather conditions in the Guadalupe and Davis Mountains Friday afternoon. A Fire Weather Watch is in effect for these areas. Critical fire weather conditions may be possible once again Saturday for the same areas and perhaps farther east. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 4:16 AM CST | Fire Weather Watch | MAF | 10 hr | |
| Mar 8, 2:24 PM CST | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 37 hr |
Nearby
Red Flag Warnings in Texas, 2018Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.